Volume 6, issue 2 (2002)

Download this article
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Regenerating hyperbolic cone structures from Nil

Joan Porti

Geometry & Topology 6 (2002) 815–852

arXiv: math.GT/0212298

Abstract

Let O be a three-dimensional Nil–orbifold, with branching locus a knot Σ transverse to the Seifert fibration. We prove that O is the limit of hyperbolic cone manifolds with cone angle in (π ε,π). We also study the space of Dehn filling parameters of O Σ. Surprisingly it is not diffeomorphic to the deformation space constructed from the variety of representations of O Σ. As a corollary of this, we find examples of spherical cone manifolds with singular set a knot that are not locally rigid. Those examples have large cone angles.

Keywords
Hyperbolic structure, cone 3–manifolds, local rigidity
Mathematical Subject Classification 2000
Primary: 57M10
Secondary: 58M15
References
Forward citations
Publication
Received: 16 July 2001
Revised: 9 December 2002
Accepted: 18 December 2002
Published: 18 December 2002
Proposed: Jean-Pierre Otal
Seconded: David Gabai, Walter Neumann
Authors
Joan Porti
Departament de Matemàtiques
Universitat Autònoma de Barcelona
08193 Bellaterra
Spain